MAUDE Adverse Event Report: CONMED LARGO HALL TITAN PRIMECUT+ OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL TITAN PRIMECUT+ OSCILLATING SAW BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES
Model Number PRO9350B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro9350b, hall titan primecut+ oscillating saw battery handpiece, was being used during a total knee replacement on (b)(6) 2022 when it was reported that the ¿titan powertool fractured and broke apart during use¿.Further assessment found the surgeon was making the tibial cut when the handpiece broke apart, the device fragmented in the sterile field but not into the patient¿s surgical site.The patient was not injured and there was no medical/surgical intervention or extended hospitalization needed for the patient.The patient was discharged.No alternate device was used and there was 15 minute delay to the surgery.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The correct awareness date(date received) is 2022-05-30 not what was previously reported as 2022-05-31.Manufacture narrative: customer event ¿fractured and broke apart¿ was confirmed based on photographic evidence and device evaluation.The evaluation found the housing was damaged.Repaired and replaced parts as listed, performed pm.The handpiece passed all tests.The service history was reviewed, and no prior relationship to this complaint was found the manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A device history review found a non conformance but was not related to the manufacture of the product.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to always inspect handpiece and accessories prior to use.Do not use damaged equipment.Do not operate the oscillating, reciprocating or sternum saw with the collet in the ¿open¿ position or without a blade locked in the collet.Damage to the handpiece may occur.Avoid contact of blades with cutting blocks, retractors or other instrumentation.Damage to blade or instrumentation may occur.Metal fragments may cause injury to patient or user.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Customer event ¿fractured and broke apart¿ was confirmed based on photographic evidence and device evaluation.The evaluation found the housing was damaged.Repaired and replaced parts as listed, performed pm.The handpiece passed all tests.The service history was reviewed, and no prior relationship to this complaint was found the manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A device history review found a non-conformance but was not related to the manufacture of the product.(b)(4).Per the instructions for use, the user is advised to always inspect handpiece and accessories prior to use.Do not use damaged equipment.Do not operate the oscillating, reciprocating or sternum saw with the collet in the ¿open¿ position or without a blade locked in the collet.Damage to the handpiece may occur.Avoid contact of blades with cutting blocks, retractors or other instrumentation.Damage to blade or instrumentation may occur.Metal fragments may cause injury to patient or user.Do not use burs for plunge cutting.Injury or damage may occur.When using the powerpro sagittal saw attachment (pro2043), placing excessive bending or twisting force on the sagittal saw blade may cause the collet to open and release the saw blade.Do not use saw blades to pry, remove bone grafts, or as a leverage point.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro9350b, hall titan primecut+ oscillating saw battery handpiece, was being used during a total knee replacement on 30may22 when it was reported that the ¿titan powertool fractured and broke apart during use¿.Further assessment found the surgeon was making the tibial cut when the handpiece broke apart, the device fragmented in the sterile field but not into the patient¿s surgical site.The patient was not injured and there was no medical/surgical intervention or extended hospitalization needed for the patient.The patient was discharged.No alternate device was used and there was 15 minute delay to the surgery.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
HALL TITAN PRIMECUT+ OSCILLATING SAW BATTERY HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key14685996
Report Number1017294-2022-00071
Device Sequence Number20218387
Product Code HAB
UDI-Device Identifier40845854050805
UDI-Public(01)40845854050805(11)210330
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRO9350B
Device Catalogue NumberPRO9350B
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/12/2022
07/12/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/15/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic